Alert archive / West Virginia / Frost Advisories in 2007

Frost Advisory 5, NWS Charleston, WV

October 13, 2007

NWS Charleston, WV issued this frost advisory at Oct 13, 2007, 2:18 PM EDT. It took effect at Oct 14, 2007, 3:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2007, 2:18 PM EDT (18:18 UTC)
In effect from
Oct 14, 2007, 3:00 AM EDT
Expired
Oct 14, 2007, 8:00 AM EDT
In force
5 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 131819
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
218 PM EDT SAT OCT 13 2007

WVZ046-047-140230-
/O.NEW.KRLX.FR.Y.0005.071014T0700Z-071014T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
218 PM EDT SAT OCT 13 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM SUNDAY.

UNDER A CLEAR SKY AND CALM WINDS THE MERCURY WILL FALL INTO THE
LOWER TO MID 30S DURING THE PREDAWN HOURS SUNDAY. THIS WILL LEAD
TO FROST IN THE VALLEY LOCATIONS.  

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
3 follow-up statements
000 
WWUS71 KRLX 140228
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1028 PM EDT SAT OCT 13 2007

WVZ046-047-141200-
/O.CON.KRLX.FR.Y.0005.071014T0700Z-071014T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
1028 PM EDT SAT OCT 13 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT SUNDAY. 

UNDER A CLEAR SKY AND CALM WINDS THE MERCURY WILL FALL INTO THE
LOWER TO MID 30S DURING THE PREDAWN HOURS SUNDAY. THIS WILL LEAD
TO FROST IN THE VALLEY LOCATIONS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KRLX 140831
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
431 AM EDT SUN OCT 14 2007

WVZ046-047-141200-
/O.CON.KRLX.FR.Y.0005.000000T0000Z-071014T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
431 AM EDT SUN OCT 14 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

WITH CLEAR SKIES AND CALM WINDS...TEMPERATURES HAVE FALLEN INTO
THE MID 30S AT MANY VALLEY LOCATIONS. FROST CAN BE EXPECT IN THESE
VALLEY LOCATIONS.

$$
000 
WWUS71 KRLX 141148
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
748 AM EDT SUN OCT 14 2007

WVZ046-047-141300-
/O.EXP.KRLX.FR.Y.0005.000000T0000Z-071014T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
748 AM EDT SUN OCT 14 2007

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM THIS MORNING.

TEMPERATURES CLIMB ABOVE FREEZING THIS MORNING...WHILE SUNSHINE
MELTS THE FROST SHORTLY AFTER DAWN...SO THE FROST ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 13, 2:13 PM EDT, 5 minutes earlier.

Area forecast discussion, Oct 13, 2:13 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
213 PM EDT SAT OCT 13 2007

.SYNOPSIS...
A WARM FRONT PASSES TO OUR WEST SUNDAY SPREADING ONLY CLOUDS.  WARM
WEATHER SUNDAY THROUGH TUESDAY WITH HIGH PRESSURE IN CONTROL.
PRECIPITATION ARRIVES THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
DAYTIME DRIVEN CU FADES WITH THE LOSS OF HEATING...BUT AREAL
COVERAGE OF ALTOCU IS THE MAIN CONUNDRUM THIS FCST PACKAGE.  PREFER
THE SOLUTION WHERE MID DECK BREAKS UP AS IT APPROACHES THE OH RIVER
TNGT AND SUBSEQUENTLY HIGHER HGTS.  THIS LEADS TO A COOL NIGHT AGAIN
IN THE MTNS AND MOST OF THE WV LLNDS.  MEANWHILE...WEST OF THE OHIO
RIVER LOOK FOR MID CLOUDS TO KEEP THE MERCURY NEAR 40F.  WITH L-M
30S PROGGED HOISTED A FROST ADV FOR RANDOLPH AND POCAHONTAS COUNTY.
FG SHOULD BE CONFINED TO THE DEEPER GORGES IN THE HEADWATERS OF THE
TUG FORK/GUYANDOTTE/RUSSELL FORK BASINS.

WARM FRONT PUSHES NORTH TOWARD THE GREAT LAKES SUNDAY.  THIS
GRADUALLY PLACES THE CWA INTO THE WARM SECTOR OFFERING ABOVE NORMAL
TEMPS WITH MSNNY WX SUNDAY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
THE REGION INTO THE WARM SECTOR MONDAY NIGHT AS THE UPPER RIDGE
BECOMES DOMINANT FOR ABOUT 36 HOURS ACROSS THE REGION.  THE MODELS
CONTINUE TO SHOW 850 TEMPERATURES AROUND 14C ON MONDAY SO HAVE GONE
ON THE WARM SIDE OF GUIDANCE GETTING VALUES UP INTO THE LOWER 80S IN
THE SOUTHERN COAL FIELDS THROUGH CHARLESTON AND HUNTINGTON.  HAVE
ALSO MAINTAINED THE DRY FORECAST THROUGH THIS PERIOD.

COME TUESDAY...THIS IS WHERE THE MODEL SOLUTIONS BEGIN TO DIVERGE
SOME...AS THE CANADIAN AND 12Z ECMWF ARE WEAKER AND FLATTER WITH THE
SYSTEM AND CONSEQUENTLY MOVE THE MOISTURE EASTWARD MUCH FASTER.  THE
GFS AND THE NAM ON THE OTHER HAND HAVE A STRONG WAVE MOVING INTO THE
OHIO VALLEY WITH THE PRECIPITATION AND MOISTURE SLOWER TO MOVE
EAST.  THE GFS HAS BEEN PRETTY CONSISTENT WITH IT SELF FROM LAST
NIGHT SO HAVE SLOWED THE ONSET OF POPS SLIGHTLY ON TUESDAY WITH THE
BEST CHANCE FOR RAIN COMING TUESDAY AFTERNOON INTO TUESDAY NIGHT.
DID RAISE HIGH TEMPERATURES A TOUCH ON TUESDAY WITH THE IDEA THAT
THERE SHOULD BE MORE OPPORTUNITY TO HEAT UP IN ADVANCE OF THE RAIN.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
RUN TO RUN AND MODEL TO MODEL DISCONTINUITIES IN AN ACTIVE AMPLIFIED
FAST PACIFIC FLOW PATTERN HIGHLIGHT THIS PERIOD.  HPC DISCOUNTED THE
GFS AND UKMET IN FAVOR OF ENSEMBLE SOLUTIONS AND GFS...WHICH MAKES
SENSE.  FOR EXAMPLE...LATEST GFS HAS LITTLE TO DO WITH ITS
PREDECESSOR...AND THIS OPERATIONAL MODEL HAS NOT YET HANDLED MAJOR
EASTERN CONUS TROUGH DAY 6-7 TIME FRAME THE SAME WAY TWICE.

PATTERN STARTS OUT WITH HIGH HEIGHTS ACROSS CENTRAL CANADA AND W TO
SW UPPER FLOW ACROSS CONUS...WITH EMBEDDED SHORT WAVE COMING OFF OF
MAJOR E PAC LONG WAVE TROUGH.  FIRST SUCH FEATURE SHOULD ALREADY BE
IN THE AREA TUE NT FOLLOWED BY AT LEAST ANOTHER DAY 4.  ISENTROPIC
LIFT WILL BE THE MAIN FORCING MECHANISM WITH THESE SYSTEMS
CONVERTING WAVES OF LOW TO MID LEVEL MOISTURE TRANSPORT FROM THE SW.

ROLLED WITH HPC SOLUTION THROUGH DAY 7 WITH A WARM FRONT EVENTUALLY
LIFTING N OF THE AREA /DAY 6/ FOLLOWED BY A MORE AMPLIFIED SYSTEM
THAT PULLS A COLD FRONT THROUGH ON DAY 7.

DAY 3 NIGHT LOWS WERE BELOW THE LATEST MEX BUT ABOVE ISC.  LIKE THE
HIGHER VALUES BASED ON CLOUDS AND S FLOW...MADE LITTLE CHANGE FOR
NOW.  HPC HIGHS AND LOWS FOLLOWED CLOSELY BEYOND THAT...THOUGH IN
SOME CASES BLENDED WITH PREVIOUS FORECAST A BIT.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
DIURNAL CU WANES WITH SUNSET LEAVING VFR WX THRU 18Z.

AVIATION OUTLOOK /AFTER 18Z SUN/...NO SIG WX EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FROST ADVISORY FROM 3 AM TO 8 AM EDT SUNDAY FOR WVZ046-047.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...29
NEAR TERM...29
SHORT TERM...ESS
LONG TERM...TRM
AVIATION...29
Hazardous weather outlook, Oct 13, 2:52 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
252 AM EDT SAT OCT 13 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-140700-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
252 AM EDT SAT OCT 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ046-047-140700-
POCAHONTAS-RANDOLPH-
252 AM EDT SAT OCT 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS POSSIBLE AT DAWN SUNDAY IN DEEPER VALLEYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in West Virginia, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.